Alert archive / Hawaii / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Honolulu, HI

September 4, 2009

NWS Honolulu, HI issued this red flag warning at Sep 4, 2009, 3:41 AM HST. It took effect at Sep 4, 2009, 10:00 AM HST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2009, 3:41 AM HST (13:41 UTC)
In effect from
Sep 4, 2009, 10:00 AM HST
Expired
Sep 4, 2009, 4:55 PM HST
In force
7 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW80 PHFO 041341
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST FRI SEP 4 2009

HIZ001-003-005>007-010-011-013>016-018-019-021-023-024-026-050300-
/O.UPG.PHFO.FW.A.0002.090904T2000Z-090905T0400Z/
/O.NEW.PHFO.FW.W.0002.090904T2000Z-090905T0300Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
341 AM HST FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

LOW FUEL MOISTURE LEVELS AND STRONG TRADE WINDS WILL CREATE THE
POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

HIZ009-050300-
/O.NEW.PHFO.FW.W.0002.090904T2000Z-090905T0300Z/
OLOMANA-
341 AM HST FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST
THIS AFTERNOON. 

LOW FUEL MOISTURE LEVELS AND STRONG TRADE WINDS WILL CREATE THE
POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
DONALDSON
1 follow-up statement
000 
WWHW80 PHFO 050255
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
455 PM HST FRI SEP 4 2009

...RED FLAG WARNING CANCELLED...

.OVERVIEW...GUSTY WINDS ARE EASING...AND RELATIVE HUMIDITY VALUES
ARE REBOUNDING ABOVE CRITICAL LEVELS AS TEMPERATURES DROP LATE
THIS AFTERNOON. ALTHOUGH LEEWARD AREAS WILL BE HOT AND RATHER DRY
TOMORROW...TRADE WINDS WILL BE ON THE DECLINE...AND CRITICAL FIRE
WEATHER CONDITIONS ARE NOT EXPECTED ON SATURDAY.

HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-050400-
/O.CAN.PHFO.FW.W.0002.000000T0000Z-090905T0300Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-KOHALA-
455 PM HST FRI SEP 4 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED
FLAG WARNING. 


$$

WROE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Sep 3, 8:30 PM HST, 7 hours 11 minutes earlier.

Area forecast discussion, Sep 3, 8:30 PM HST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU SEP 3 2009

.SYNOPSIS...
HIGH PRESSURE TO THE NORTH WILL MAINTAIN BREEZY TRADE WINDS THROUGH
FRIDAY NIGHT. THE WINDS WILL WEAKEN STARTING SATURDAY AS THE HIGH
MOVES AWAY TO THE EAST. A LOW ALOFT NORTHEAST OF MAUI WILL KEEP THE
WEATHER SOMEWHAT SHOWERY THROUGH FRIDAY NIGHT. THE WEATHER WILL TURN
DRIER ON SATURDAY AS RIDGING ALOFT PUSHES IN FROM THE EAST AND MAKES
THE ATMOSPHERE MORE STABLE.

&&

.DISCUSSION...
A SURFACE HIGH 835 MILES NORTH OF KAUAI IS PRODUCING BREEZY TRADE
WINDS OVER THE ISLANDS. SATELLITE IMAGERY SHOWS ONLY SCATTERED LOW
CLOUDS UPSTREAM OF THE ISLANDS BUT A LOW ALOFT 150 MILES EAST
NORTHEAST OF MAUI IS MAKING THE ATMOSPHERE OVER THE ISLANDS A BIT
UNSTABLE. THIS INSTABILITY MEANS THAT THE CLOUDS HITTING THE ISLANDS
ARE PRODUCING SCATTERED SHOWERS.

THERE WILL BE LITTLE CHANGE THROUGH FRIDAY NIGHT AS THE SURFACE HIGH
TO THE NORTH WILL MAINTAIN BREEZY TRADE WINDS AND THE LOW ALOFT WILL
KEEP THE ATMOSPHERE SOMEWHAT UNSTABLE. ON SATURDAY...THE SURFACE
HIGH WILL START MOVING OFF TO THE EAST AND THE WINDS WILL WEAKEN.
THE LOW ALOFT WILL SHIFT NORTH AS RIDGING ALOFT PUSHES IN FROM THE
EAST. THE ATMOSPHERE WILL BECOME MORE STABLE AND SHOWERS WILL
DECREASE.

MODERATE TRADE WINDS WILL PERSIST THROUGH EARLY NEXT WEEK. THE
TRADES MAY BECOME GENTLE BY MID-WEEK AS A FRONT MOVES TOWARD THE
ISLANDS FROM THE NORTHWEST AND THE SUBTROPICAL RIDGE WEAKENS AND
MOVES CLOSER TO THE ISLANDS. SOME TROPICAL MOISTURE MAY MOVE OVER
THE ISLANDS AROUND THE MIDDLE OF NEXT WEEK AND MAY BRING SOME
HUMID...SHOWERY WEATHER.

&&

.FIRE WEATHER...
BREEZY AND GUSTY WINDS WILL PERSIST...WITH DRY CONDITIONS FORECAST
FOR LEEWARD AREAS ON FRIDAY. THUS...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR FRIDAY DUE TO EXPECTED HIGH FIRE DANGER.

&&

.MARINE...
CONTINUED PRESSURE RISES SUGGEST THAT TRADE WINDS WILL REMAIN QUITE
STRONG. WE HAVE EXPANDED THE SMALL CRAFT ADVISORY TO COVER ALL OF
THE COASTAL WATERS THROUGH EARLY SATURDAY MORNING. THE STRONG TRADES
WILL GENERATE ROUGH SURF ALONG EAST FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 1000 AM FRIDAY THROUGH 600 PM FRIDAY.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:31 PM HSTFire Weather WatchHFO12 hr

Nearby

Red Flag Warnings in Hawaii, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.